Discrete density of states

Aydın A. , SISMAN A.

PHYSICS LETTERS A, vol.380, no.13, pp.1236-1240, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 380 Issue: 13
  • Publication Date: 2016
  • Doi Number: 10.1016/j.physleta.2016.01.034
  • Title of Journal : PHYSICS LETTERS A
  • Page Numbers: pp.1236-1240


By considering the quantum-mechanically minimum allowable energy interval, we exactly count number of states (NOS) and introduce discrete density of states (DOS) concept for a particle in a box for various dimensions. Expressions for bounded and unbounded continua are analytically recovered from discrete ones. Even though substantial fluctuations prevail in discrete DOS, they're almost completely flattened out after summation or integration operation. It's seen that relative errors of analytical expressions of bounded/unbounded continua rapidly decrease for high NOS values (weak confinement or high energy conditions), while the proposed analytical expressions based on Weyl's conjecture always preserve their lower error characteristic. (C) 2016 Elsevier B.V. All rights reserved.